Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 114, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 14, 2015, 12:52 PM CDT for 4 counties in Texas. It took effect at May 15, 2015, 1:00 AM CDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 12:52 PM CDT (17:52 UTC)
- In effect from
- May 15, 2015, 1:00 AM CDT
- Expired
- May 17, 2015, 9:00 AM CDT
- In force
- 56 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Beckville (BEKT2). The gauge peaked at 25.62 ft at May 14, 2015, 3:00 AM CDT.
- Action stage
- 25.5 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08022040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 14, 10:10 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 14, 10:10 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1010 AM CDT THU MAY 14 2015 .UPDATE... WATER VAPOR IMAGERY CONTINUES TO SHOW A LARGE NEGATIVELY TILTED TROUGH OF LOW PRESSURE ALONG THE WEST COAST THIS MORNING...WITH A SECONDARY TROUGH LIFTING ACROSS THE CENTRAL PLAINS. AS A RESULT...SOUTHWESTERLY FLOW ALONG REMAINS OVER THE ARKLATEX THIS MORNING...WITH A FEW ISOLATED SHOWERS OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. AREAS TO THE SOUTH AND EAST ARE A SEEING SOME BREAKS IN THE CLOUDS...MAKING FOR A VERY PLEASANT MORNING. THESE BREAKS THOUGH WILL ONLY PROVIDE ADDITIONAL HEATING/ENERGY FOR THE SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. GIVEN HOW MOIST THINGS ARE OUT THERE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP FOR THIS AFTERNOON AND EVENING. GIVEN THE RECENT RAINS...AREA RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH...ESPECIALLY IN NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. ALTHOUGH QPF AMOUNTS TODAY ARE NOT THAT IMPRESSIVE...MAINLY A TENTH TO A QUARTER INCH ACROSS THE AREA...LOCALLY HIGHER AMOUNTS COULD FALL WITH THE STRONGER STORMS...WITH LOCALIZED FLOODING STILL A THREAT. ONLY MADE A FEW MINOR TWEAKS TO THE TEMPERATURE TREND AS WELL AS TO THE POPS FOR THIS MORNING. OTHERWISE...THE FORECAST LOOKS ON TRACK. && .PREV DISCUSSION... /ISSUED 715 AM CDT THU MAY 14 2015/ AVIATION... FOR THE 14/12Z TAFS...A WIDE RANGE OF CIG/VSBY CATEGORIES AT OUR TERMINALS THIS MORNING. WORST CONDITIONS ARE FOUND IN E TX WHERE IFR/LIFR CONDITIONS ARE OBSERVED AT TYR/GGG WITH MVFR AT LFK. FARTHER EAST...VFR CONDITIONS STILL PERSIST BUT EXPECT SOME OF THE LOWER CLOUDS TO EXPAND FROM E TX INTO S AR/N LA LATE THIS MORNING. GRADUAL IMPROVEMENT IS EXPECTED TOWARD THE MID-DAY TIMEFRAME WITH CIGS LIFTING TO LOW VFR AT MOST SITES. AFTERNOON INSTABILITY AND HIGH MOISTURE CONTENT WILL LEAD TO SOME ISOLD TO WIDELY SCATTERED CONVECTION...BUT HAVE SETTLED ON VCTS FOR NOW WITH LOW CONFIDENCE IN OVERALL COVERAGE. WINDS WILL INCREASE DURING THE DAY FROM THE S/SE AT AROUND 8-12 KTS WITH SOME OCCASIONAL HIGHER GUSTS. EXPECT SPEEDS TO DROP OFF AFTER 15/00Z AND A LIKELY RETURN OF LOWER CIGS AND VSBYS NEAR THE VERY END OF THE TAF PERIOD. /19/ PREV DISCUSSION... /ISSUED 423 AM CDT THU MAY 14 2015/ DISCUSSION... KSHV RADAR PRECIP-FREE THIS MORNING IN THE WAKE OF SHORTWAVE THAT PASSED TO OUR NW DURING WEDNESDAY. HOWEVER...SCATTERED SHWRS/TSTMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY...AS DISTURBANCES IN SW FLOW ALOFT MOVE OVHD. ALTHOUGH WE SHOULD REMAIN MOSTLY CLOUDY THROUGHOUT TODAY...A FEW PEEKS OF SUNLIGHT WILL HELP TO AID DAYTIME HEATING...WHICH WILL ALSO AID IN THE DEVELOPMENT OF SCATTERED CONVECTION. THIS OVERALL PATTERN IS EXPECTED TO CONTINUE TO HOLD INTO THE WEEKEND. UPPER TROF OVER THE BAJA REGION WILL EJECT INTO THE PLAINS DURING SATURDAY...BUT WILL DAMPEN AND BE FORCED NEWD BECAUSE OF THE LARGE BLOCKING RIDGE OVER THE SERN U.S. A COLD FRONT ASSOCIATED WITH THE TROF WILL MOVE INTO OUR NWRN SECTIONS SATURDAY NIGHT...BUT WILL STALL OUT AS THE TROF DEPARTS TO THE NE. SW FLOW PERTURBATIONS WILL CONTINUE TO OVERRIDE THE FRONT...WHICH MAY SET US UP FOR A HEAVY RAINFALL EVENT IN THE I-30 CORRIDOR. ADDITIONALLY...THIS RAINFALL WILL MOST LIKELY AGGRAVATE HYDROLOGIC FLOODING ISSUES...PARTICULARLY FOR THE RED RIVER BASIN. THE UPPER RIDGE IS FCST TO SHIFT WWD AS WE MOVE INTO NEXT WORK WEEK...WHICH WILL ALLOW FOR THE STALLED FRONT TO FINALLY PUSH S OF THE REGION BY EARLY TUESDAY. WITH WEAK RIDGING ALOFT AND INFLUENCE OF SFC HIGH PRESSURE TO OUR N...WE SHOULD SEE A BREAK IN PRECIP FOR MUCH OF THE REGION DURING TUESDAY. HOWEVER...RAIN IS EXPECTED TO RETURN BY MID-WEEK...AS SW FLOW BEGINS TO DOMINATE AGAIN...AND THE STALLED FRONT MOVES BACK NWD AS A WARM FRONT. DESPITE THE FROPA LATE IN THE PD...TEMPS ARE EXPECTED TO RUN VERY CLOSE TO SEASONAL NORMALS THROUGHOUT THE PD. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 69 83 69 / 40 20 50 30 MLU 84 69 84 70 / 30 20 50 30 DEQ 80 67 81 67 / 40 40 50 40 TXK 80 68 82 68 / 40 30 50 40 ELD 82 67 82 68 / 30 20 50 40 TYR 81 70 81 69 / 40 30 50 30 GGG 82 70 82 69 / 40 20 50 30 LFK 84 70 83 71 / 40 20 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES...NONE. && PALMER/19
Hazardous weather outlook, May 14, 9:50 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT THU MAY 14 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151500- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 950 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGHOUT TODAY AND TONIGHT...AS UPPER LEVEL DISTURBANCES INTERACT WITH A WARM FRONT. GIVEN THE RECENT RAINS...AREA RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH. WHILE WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE NEXT SEVEN DAYS...AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY... ALTHOUGH A STALLED FRONTAL BOUNDARY LATE SATURDAY INTO EARLY SUNDAY WILL ALLOW FOR HEAVIER RAINFALL AMOUNTS FOR AREAS OF THE INTERSTATE 30 CORRIDOR. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE...WHICH MAY CAUSE SOME SHORT TERM ISSUES WITH FLOODING. PERHAPS OF MORE CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF CONTINUATION OR WORSENING OF HYDROLOGIC FLOODING ON AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:31 PM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 4 days |
| May 14, 12:44 PM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 48 hr |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 58 min |
| May 14, 6:06 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| May 14, 6:25 PM CDT | Special Weather Statement | SHV | Nacogdoches | 50 min |
| May 14, 6:36 PM CDT | Flash Flood Warning | SHV | Nacogdoches | 3 hr |
| May 14, 6:55 PM CDT | Special Weather Statement | SHV | Upshur | 50 min |
| May 13, 8:29 PM CDT | Special Weather Statement | SHV | De Soto | 46 min |
| May 13, 11:56 PM CDT | Special Weather Statement | SHV | Grant | 49 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.